MAUDE Adverse Event Report: COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; KNQ, DILATOR, ESOPHAGEAL
Catalog Number HBD-W-8-9-10
Medical Device Problem Codes Leak/Splash (1354); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook quantum biliary inflation device, qbid-1.Cook tracer metro direct wire guide, metii-35-480.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the additional information provided from the user indicated that the balloon was inflated using a qbid (quantum biliary inflation device) and was unable to inflate/deflate as intended.The user also stated in the initial complaint that the balloon was leaking.The qbid inflation device has a 20 cc syringe which is incompatible with the dilation balloon and cannot be used to inflate it.The instructions for use advise the user "attach the balloon to a 60 ml (cc) inflation device with gauge to monitor balloon pressure." this is the most likely cause for the reported observation.Prior to distribution, all hercules 3 stage wire-guided balloon esophageal-pyloric-colonic are subjected to a visual examination to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that an incompatible inflation device was used with this balloon, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an esophageal dilation procedure, the physician used a cook hercules 3 stage wire-guided balloon esophageal-pyloric-colonic.The user could not inflate or deflate the balloon.The balloon was leaking.They replaced the balloon with a new balloon to finish the procedure.
 
Additional Manufacturer Narrative
Cook quantum biliary inflation device, qbid-1; cook tracer metro direct wire guide, metii-35-480.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During a functional test, a ds-60cc-s was filled with water and attached to the balloon inflation port.The syringe was placed into an inflation handle, and negative pressure was applied to the balloon.After applying negative pressure, the balloon was inflated with water.The balloon would not hold pressure and water was seen leaking from a hole in the middle of the balloon.A visual examination of the catheter did not show any kinks or bends.The pre-loaded stylet wire was included in the return of the device.No portion of the device appeared to be missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the additional information provided from the user indicated that the balloon was inflated using a qbid (quantum biliary inflation device) and was unable to inflate/deflate as intended.The qbid inflation device has a 20 cc syringe which is incompatible with the dilation balloon and cannot be used to inflate it.The instructions for use advise the user "attach the balloon to a 60 ml (cc) inflation device with gauge to monitor balloon pressure." this is the most likely cause for the reported observation.Prior to distribution, all hercules 3 stage wireguided balloon esophageal-pyloric-colonic are subjected to a visual examination to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that an incorrect syringe was use to fill the balloon, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6655080
Report Number1037905-2017-00408
Device Sequence Number1149868
Product Code KNQ
UDI-Device Identifier00827002517998
UDI-Public(01)00827002517998(17)191019(10)W3786075
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHBD-W-8-9-10
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/24/2017
Device Age8 MO
Event Location Hospital
Initial Date Received by Manufacturer 05/26/2017
Supplement Date Received by Manufacturer06/26/2017
Initial Report FDA Received Date06/20/2017
Supplement Report FDA Received Date07/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR